Alert archive / Mississippi / Flash Flood Warnings in 2007
Flash Flood Warning 33, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 5, 2007, 11:00 PM CDT for Tallahatchie County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2007, 11:00 PM CDT (04:00 UTC)
- Expired
- May 6, 2007, 1:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 157 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2258 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 060400
FFWMEG
MSC135-060600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1100 PM CDT SAT MAY 5 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 100 AM CDT
* AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEBB...
TUTWILER...SUMNER...PAYNES...CHARLESTON AND BRAZIL.
.ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN
THE WARNED AREA.
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. TURN
AROUND, DONT DROWN
LAT...LON 3381 9044 3381 8997 3382 8997 3383 8994
3408 8994 3408 9045
$$1 follow-up statement
000
WGUS74 KMEG 060551
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1251 AM CDT SUN MAY 6 2007
MSC135-060601-
TALLAHATCHIE MS-
1251 AM CDT SUN MAY 6 2007
...THE FLASH FLOOD WARNING FOR TALLAHATCHIE COUNTY WILL BE ALLOWED
TO EXPIRE...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED. THUS
THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3381 9044 3381 8997 3382 8997 3383 8994
3408 8994 3408 9045
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 5, 10:17 PM CDT, 43 minutes earlier.
Area forecast discussion, May 5, 10:17 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1017 PM CDT SAT MAY 5 2007 .UPDATE... ANOTHER MILD NIGHT ON TAP FOR THE MIDSOUTH. TEMPERATURES ARE STILL RUNNING IN THE MID TO UPPER 70S AT THIS TIME. SOME CIRRUS REMAINS OVER THE AREA...MAINLY BLOW OFF FROM SOME THUNDERSTORMS THAT ARE OCCURRING OVER TALLAHATCHIE COUNTY. WITH THE CIRRUS AROUND...MAY HELP KEEP LOWS WARMER THAN EXPECTED THUS WILL BUMP UP SLIGHTLY. OTHERWISE...REST OF FORECAST LOOKS GOOD. UPDATE WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 236 PM CDT SAT MAY 5 2007/ DISCUSSION... SURFACE DEW POINTS HAVE CLIMBED INTO THE UPPER 60S TO AROUND 70 DEGREES THIS AFTERNOON. LOW CLOUDS HAVE GRADUALLY DECREASED. THIS HAS ALLOWED ENOUGH SUNSHINE TO PUSH TEMPERATURES INTO THE LOWER AND MID 80S AT MOST LOCATIONS AT EARLY AFTERNOON MAKING FOR WARM AND MUGGY CONDITIONS. RADAR HAS SHOWN ONLY MINIMUM CONVECTION THUS FAR. A H5 RIDGE EXTENDS FROM THE GULF COAST ACROSS THE MID-SOUTH INTO THE UPPER MIDWEST. THIS RIDGE IS HELPING TO CAP CONVECTION. PLAN TO CONTINUE WITH A RAIN-FREE FORECAST FOR TONIGHT...UNLESS MORE CONVECTION DEVELOPS THIS AFTERNOON THAN EXPECTED. SKIES ARE EXPECTED TO BE MOSTLY CLEAR TO PARTLY CLOUDY OVERNIGHT. AREAS OF FOG ARE EXPECTED AGAIN LATE TONIGHT ALONG WITH PATCHY STRATUS. MID-SOUTH WEATHER IS EXPECTED TO REMAIN MOSTLY RAIN-FREE INTO THE MIDDLE OF NEXT WEEK. A COLD FRONT WILL PUSH THROUGH THE MID-SOUTH FROM THE NORTHEAST LATE TOMORROW AFTERNOON INTO MONDAY AS STRONG SURFACE HIGH PRESSURE SETTLES ALONG THE EAST COAST. MEANWHILE...THE FORECAST UPPER AIR PATTERN SHOWS A STRENGTHENING RIDGE ACROSS THE MID-SOUTH. THINK THIS UPPER RIDGE WILL CONTINUE TO SUPPRESS THE DEVELOPMENT OF THUNDERSTORMS DESPITE THE COLD FRONT MOVING INTO THE AREA. ALSO...THERE IS A LACK OF SURFACE CONVERGENCE ALONG THE FRONT. CAN NOT RULE OUT A FEW THUNDERSTORMS SUNDAY AFTERNOON AND EVENING...BUT ATTM THINK THE CHANCE IS TOO SMALL TO MENTION IN THE FORECAST. DRIER AIR AT THE SURFACE WILL SPREAD INTO THE MID-SOUTH MONDAY ON EASTERLY WINDS. MEANWHILE...AN UPPER LEVEL RIDGE WILL PERSIST. LOWER SURFACE DEW POINTS WILL ALLOW FOR COOLER NIGHTS THE FIRST PART OF NEXT WEEK. IT WILL BE A LITTLE COOLER DURING THE DAY MONDAY...BUT AFTERNOONS WILL GRADUALLY WARM INTO MID-WEEK. MODELS SHOW THE UPPER LEVEL RIDGE SHIFTING EAST THURSDAY. AN UPPER LEVEL TROUGH IS FORECAST TO MOVE TOWARD THE AREA THURSDAY...AND STALL ACROSS THE MID-SOUTH FRIDAY AND SATURDAY. THIS UPPER LEVEL TROUGH WILL CAUSE A CHANCE OF SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... MEM 70 85 66 80 / 10 10 10 10 MKL 65 85 60 76 / 10 10 10 10 JBR 67 83 64 79 / 10 10 10 10 TUP 67 88 62 80 / 10 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KRM
Hazardous weather outlook, May 5, 4:21 AM CDT, 18 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 421 AM CDT SAT MAY 5 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061130- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 421 AM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 5, 7:21 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 721 PM CDT SAT MAY 5 2007 ARZ017-060045- LAWRENCE AR- 721 PM CDT SAT MAY 5 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...LAWRENCE COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF STRAWBERRY AT 721 PM CDT...MOVING NORTH AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN LAWRENCE COUNTY...INCLUDING THE CITY OF BLACK ROCK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 745 PM CDT.
Special weather statement, May 5, 7:23 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 723 PM CDT SAT MAY 5 2007 MSZ020-060100- TALLAHATCHIE MS- 723 PM CDT SAT MAY 5 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...TALLAHATCHIE COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTH OF WEBB AT 723 PM CDT...MOVING NORTHEAST AT 5 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN TALLAHATCHIE COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 800 PM CDT.
Special weather statement, May 5, 7:59 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 759 PM CDT SAT MAY 5 2007 MSZ011-020-060130- QUITMAN MS-TALLAHATCHIE MS- 759 PM CDT SAT MAY 5 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...QUITMAN AND TALLAHATCHIE COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER SUMNER AT 759 PM CDT...MOVING NORTH AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN QUITMAN AND TALLAHATCHIE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 830 PM CDT.
Special weather statement, May 5, 10:09 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1009 PM CDT SAT MAY 5 2007 MSZ011-020-060345- QUITMAN MS-TALLAHATCHIE MS- 1009 PM CDT SAT MAY 5 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...QUITMAN AND TALLAHATCHIE COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER BRAZIL AT 1009 PM CDT...MOVING NORTHEAST AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN QUITMAN AND TALLAHATCHIE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1045 PM CDT.
Special weather statement, May 5, 10:56 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1056 PM CDT SAT MAY 5 2007 MSZ020-060430- TALLAHATCHIE MS- 1056 PM CDT SAT MAY 5 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...TALLAHATCHIE COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF PAYNES AT 1056 PM CDT... MOVING NORTH AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN TALLAHATCHIE COUNTY...INCLUDING THE CITY OF CHARLESTON... SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1130 PM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:10 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 35 min |
| May 6, 4:57 PM CDT | Severe Thunderstorm Warning | MEG | Tate | 33 min |
Nearby
Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.